MAUDE Adverse Event Report: DEPUY SYNTHES SPINE VIPER; TAP, BONE

DEPUY SYNTHES SPINE VIPER; TAP, BONE
Model Number 286715450
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with findings.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The 4.35 tap broke off in the left l3 pedicie.
 
Additional Manufacturer Narrative
Udi: (b)(4).One (1) viper2 4.35mm self drilling dual lead tap [product code: 2867-15-450, lot no: ng44508] was returned to the customer quality unit (cqu) for evaluation.Visual examination at the macroscopic level revealed that the fracture was located at the tap¿s distal tip.The second half of the device tip was not returned for analysis.Device was then sent to (b)(4) a research & testing engineer for fracture analysis.The fracture analysis report suggests that the fractured tip underwent a quasi-static torsional shear failure.No material defects or other abnormalities have been identified in the fracture analysis report.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.No emerging trends were found requiring further actions.A definitive root cause for the tap distal tip fracturing cannot be positively determined.However, the fracture analysis report suggests that the fractured tip underwent a quasi-static torsional shear failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends requiring immediate action have been observed, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER
Common Device Name
TAP, BONE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6937913
Report Number1526439-2017-10821
Device Sequence Number11091038
Product Code HWX
UDI-Device Identifier10705034214054
UDI-Public(01)10705034214054
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number286715450
Device Catalogue Number286715450
Device Lot NumberNG44508
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2017
Supplement Date Received by Manufacturer10/17/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight52